Alert archive / Nebraska / Red Flag Warnings in 2024
Red Flag Warning 2, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Feb 25, 2024, 1:45 AM MST for Dundy County, Hitchcock County, Red Willow County, Nebraska; Decatur County, Norton County, Kansas; Kit Carson County, Yuma County, Colorado. It took effect at Feb 25, 2024, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2024, 1:45 AM MST (08:45 UTC)
- In effect from
- Feb 25, 2024, 11:00 AM MST
- Expired
- Feb 25, 2024, 4:59 PM MST
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Kit Carson County, CO, Yuma County, CO, Decatur County, KS, Norton County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 73 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3140 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
726 WWUS83 KGLD 250845 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 145 AM MST Sun Feb 25 2024 ...Critical Fire Weather Conditions Again Forecasted Sunday... .Above normal warmth combined with a breezy westerly wind will create low humidity that will allow for fire conditions to develop late this morning and afternoon. KSZ004-NEZ079>081-252200- /O.UPG.KGLD.FW.A.0002.240225T1800Z-240226T0000Z/ /O.NEW.KGLD.FW.W.0002.240225T1800Z-240226T0000Z/ Norton-Dundy-Hitchcock-Red Willow- 145 AM MST Sun Feb 25 2024 /245 AM CST Sun Feb 25 2024/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 004, 079, 080, AND 081... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM MST /noon CST/ this morning to 5 PM MST /6 PM CST/ this afternoon. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 004 Norton, 079 Dundy, 080 Hitchcock and 081 Red Willow. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fires that ignite may spread rapidly. Use caution if engaging in activities that may result in a fire starting. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ252-253-KSZ003-252200- /O.NEW.KGLD.FW.W.0002.240225T1800Z-240226T0000Z/ Yuma-Kit Carson-Decatur- 145 AM MST Sun Feb 25 2024 /245 AM CST Sun Feb 25 2024/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 003, 252, AND 253... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM MST /noon CST/ this morning to 5 PM MST /6 PM CST/ this afternoon. * AFFECTED AREA...Fire Weather Zones 003 Decatur, 252 Yuma and 253 Kit Carson. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any fires that ignite may spread rapidly. Use caution if engaging in activities that may result in a fire starting. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit http://weather.gov/goodland
2 follow-up statements
177 WWUS83 KGLD 252001 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 101 PM MST Sun Feb 25 2024 ...Critical Fire Weather Conditions Again Forecasted Sunday... .Above normal warmth combined with a breezy westerly wind will create low humidity that will allow for fire weather conditions to continue through this afternoon. Fire weather conditions will again develop tomorrow, prompting issuance of a Red Flag Warning. The Red Flag Warning continues today, with another Red Flag Warning for tomorrow. COZ252-253-260600- /O.NEW.KGLD.FW.W.0003.240226T1600Z-240227T0100Z/ /O.CON.KGLD.FW.W.0002.000000T0000Z-240226T0000Z/ Yuma-Kit Carson- 101 PM MST Sun Feb 25 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252 AND 253... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM MST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252 AND 253... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 9 AM to 6 PM MST Monday. * AFFECTED AREA...Fire Weather Zones 252 Yuma and 253 Kit Carson. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any fires that ignite may spread rapidly. Use caution if engaging in activities that may result in a fire starting. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ254-KSZ001-013-027-028-041-042-260600- /O.NEW.KGLD.FW.W.0003.240226T1600Z-240227T0100Z/ Cheyenne-Sherman-Wallace-Logan-Greeley-Wichita- 101 PM MST Sun Feb 25 2024 /201 PM CST Sun Feb 25 2024/ ...RED FLAG WARNING IN EFFECT FROM 9 AM MST /10 AM CST/ TO 6 PM MST /7 PM CST/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001, 013, 027, 028, 041, 042, AND 254... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 9 AM MST /10 AM CST/ to 6 PM MST /7 PM CST/ Monday. * AFFECTED AREA...Fire Weather Zones 001 Cheyenne, 013 Sherman, 027 Wallace, 028 Logan, 041 Greeley, 042 Wichita and 254 Cheyenne. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ003-004-NEZ079>081-260000- /O.CON.KGLD.FW.W.0002.000000T0000Z-240226T0000Z/ Decatur-Norton-Dundy-Hitchcock-Red Willow- 101 PM MST Sun Feb 25 2024 /201 PM CST Sun Feb 25 2024/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 003, 004, 079, 080, AND 081... * AFFECTED AREA...Fire Weather Zones 003 Decatur, 004 Norton, 079 Dundy, 080 Hitchcock and 081 Red Willow. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fires that ignite may spread rapidly. Use caution if engaging in activities that may result in a fire starting. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit http://weather.gov/goodland
050 WWUS83 KGLD 252359 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 459 PM MST Sun Feb 25 2024 ...Critical Fire Weather Conditions Again Forecasted Sunday... .Above normal warmth combined with a breezy westerly wind will create low humidity that will allow for fire weather conditions to continue through this afternoon. Fire weather conditions will again develop tomorrow, prompting issuance of a Red Flag Warning. The Red Flag Warning continues today, with another Red Flag Warning for tomorrow. COZ252-253-260800- /O.CAN.KGLD.FW.W.0002.000000T0000Z-240226T0000Z/ /O.CON.KGLD.FW.W.0003.240226T1600Z-240227T0100Z/ Yuma-Kit Carson- 459 PM MST Sun Feb 25 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MST MONDAY FOR CRITICAL FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES 252 AND 253... ...RED FLAG WARNING IS EXPIRING FOR CRITICAL FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES 252 AND 253... The National Weather Service in Goodland is expiring the Red Flag Warning. * AFFECTED AREA...Fire Weather Zones 252 Yuma and 253 Kit Carson. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Any fires that ignite may spread rapidly. Use caution if engaging in activities that may result in a fire starting. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ003-004-NEZ079>081-260100- /O.CAN.KGLD.FW.W.0002.000000T0000Z-240226T0000Z/ Decatur-Norton-Dundy-Hitchcock-Red Willow- 459 PM MST Sun Feb 25 2024 /559 PM CST Sun Feb 25 2024/ ...RED FLAG WARNING IS EXPIRING FOR CRITICAL FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES 003, 004, 079, 080, AND 081... The National Weather Service in Goodland is expiring the Red Flag Warning. Winds are calming and temperatures are dropping as the sun is setting. Critical fire weather conditions are no longer expected for the remainder of the day. $$ COZ254-KSZ001-013-027-028-041-042-260800- /O.CON.KGLD.FW.W.0003.240226T1600Z-240227T0100Z/ Cheyenne-Sherman-Wallace-Logan-Greeley-Wichita- 459 PM MST Sun Feb 25 2024 /559 PM CST Sun Feb 25 2024/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM MST /10 AM CST/ TO 6 PM MST /7 PM CST/ MONDAY FOR CRITICAL FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES 001, 013, 027, 028, 041, 042, AND 254... * AFFECTED AREA...Fire Weather Zones 001 Cheyenne, 013 Sherman, 027 Wallace, 028 Logan, 041 Greeley, 042 Wichita and 254 Cheyenne. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit http://weather.gov/goodland
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Feb 24, 10:05 PM MST, 3 hours 40 minutes earlier. Its key messages:
- Near critical fire weather conditions on Sunday due to low humidity, gusty winds, and dry fuels.
- Critical fire weather conditions appear likely for much of the area on Monday.
- A cold front will surge southward through the area on Tuesday, bringing breezy to strong north winds, colder temperatures and (possibly) a chance for light snow.
Area forecast discussion, Feb 24, 10:05 PM MST, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1005 PM MST Sat Feb 24 2024
.KEY MESSAGES...
- Near critical fire weather conditions on Sunday due to low
humidity, gusty winds, and dry fuels.
- Critical fire weather conditions appear likely for much of the
area on Monday.
- A cold front will surge southward through the area on Tuesday,
bringing breezy to strong north winds, colder temperatures and
(possibly) a chance for light snow.
&&
.UPDATE...
Issued at 714 PM MST Sat Feb 24 2024
For tonight, opted to lower the entire areas low temperatures,
given the low dew points, light winds and clear skies. Looking
back at what occurred last night there were some locales that
actually fell a good 10 degrees cooler than forecasted. So given
the fact that this is a similar pattern and air mass that the
same thing should again occur tonight, with the coldest
temperatures occurring just before sunrise.
For tomorrow, given that downsloping winds dried out the area
more so than anticipated went with a blend of the Conshort and
5th percentile NBM for dew points. My confidence further
increased in the overall drier solutions as the Consshort was
hinting at some low single digit dew points making perhaps as
far as the KS/CO state line. Winds will be the tricky part as
overall low level flow is rather weak, but there will be the
potential for deep mixing. The question is how far south will
the deepest mixing take place and would it last long enough for
a further expansion of the Fire Weather Watch. The 00Z HRRR
thinks so, as it is aggressive with the mixing potential. Will
wait for some more of the 00Z guidance to come in to see if this
trend continues.
Monday, have also went and added in some patchy blowing dust
across Cheyenne county Colorado and SW portions of Kit Carson
county Colorado as blowing dust parameters are met given the
lapse rates but 1-2 knots below being met on the surface wind
speeds and the 0.5-1km wind speeds.
&&
.UPDATE...
Issued at 505 PM MST Sat Feb 24 2024
The Red Flag Warning has expired on time as winds have come down
considerably due to the night time inversion setting up; RH
values will slowly rise through the evening as well as
temperatures cool. The Fire Weather Watch for Sunday afternoon
for Dundy, Hitchcock, Red Willow and Norton counties remain.
&&
.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 212 PM MST Sat Feb 24 2024
Across the region this afternoon, skies are sunny once again as a
great afternoon ensues area-wide. Temperatures as of 100 PM MST are
ranging in the 60s with warmest areas east of Highway 25. Winds are
westerly gusting to 15-25 mph at times. Humidity values are in the
lower to mid teens for much of the area.
For the short term portion of the forecast, the main wx concerns
continue to be focused on the threat for extreme dry conditions for
this time of year as a result of well above normal warmth, combining
with surface winds to create dangerous fire wx conditions.
Looking aloft, the latest RAP40 500mb analysis and mid-level water
vapor imagery are showing a broad amplified ridge over the Rockies
that models trend to zonal flow for Sunday into Monday.
At the surface, lee-side troughing over the Front Range will drift
slowly east along the KS/NE/CO border on Sunday and eventually south
of the CWA on Monday. This will allow for a W/SW flow to persist
over the region. This downslope direction will allow for temps to
continually show increased warmth for each daytime period, peaking
on Monday with record highs possible.
With area obs today already showing much of the CWA 15% or less RH,
expect fire wx concern to be problematic Sunday and Monday. Winds
will be the key to meet criteria as RH values each afternoon
expected in the single numbers/lower teens. Have gone ahead and
issued a Fire Wx Watch for SW Nebraska as well as Norton county in
Kansas for Sunday afternoon (18z-00z). This may get expanded on
later guidance. Another product will more than likely be needed on
Monday, but will await weekend products to clear first. Criteria on
Monday looks to be met for all locales along/west of Highway 27.
The positions of the low/trough on Monday, combined with 850/700mb
flow mixing down over western portions of the CWA, could bring gusts
close to the 40-50 mph mark, especially in Colorado. Will have to
monitor for blowing dust concerns as well during the afternoon
hours.
For temps, looking for highs on Sunday to range in the upper 60s to
mid 70s to end off the weekend. Going into Monday, well above normal
near record/record warmth still forecasted with a range in the mid
to upper 70s. A few locales will come close to the 80F mark.
Overnight lows tonight will range in the lower to mid 30s, Sunday
night in the upper 30s and for Monday night, a wide range with mid
to upper 30s in the northwest to the lower 40s in southeastern
locales.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
Issued at 107 PM MST Sat Feb 24 2024
On Tuesday, a cold front is forecast to move through the area.
Models have been coming into better agreement on timing with the
latest GFS and ECMWF showing the front reaching our northern
counties by early to mid morning (~12-15Z) and through the area by
early to mid afternoon (~18-21Z). Based on expectation of FROPA
during the morning to early-mid afternoon, some hazards may be
limited both in coverage as well as impact, if they occur at all.
Regarding critical fire weather conditions and blowing dust
concerns, the focus area for these to develop (if they do) would be
across far southern portions of the area, generally along/south of
Hwy 40, where FROPA is later to arrive, allowing for conditions to
become warmer/drier as westerly downslope winds gust ~40-50+ mph.
Precipitation chances (~20-40%) also accompany the front.
Precipitation is expected to be mainly in the form of light snow as
temperatures quickly fall behind the front. Chances for snow are
greatest across northwestern portions of the area (portions of Yuma,
Kit Carson, Dundy, and Cheyenne (KS) counties). While accumulation
is currently expected to be minimal, if any, impacts from blowing
snow cannot be ruled out with northerly post-frontal winds gusting
~35-45 mph. High temperatures will occur early and have a wide range
across the area - currently forecast from 40s northwest to middle
60s far south. Overnight lows are forecast to fall into the teens,
and with northerly winds still gusting to around 20-25 mph, will
have minimum wind chills drop into the low single digits above/below
zero Wednesday morning.
Eastward progression of the upper trough as we head into Wednesday
has upper level ridging building in to the west, giving us
northwesterly flow aloft backing towards the west. Afternoon highs
are expected to climb near normal, reaching the 40s under sunny
skies. West-southwest are forecast to gust to around 20-25 mph.
Overnight lows fall into the 20s.
As we close out the work week into the start of the weekend, broad
upper ridging is present with a few weak shortwaves moving through
the flow. The area will undergo a warming trend back to above to
well above normal, with 60s Thursday, middle 60s to near 70 Friday,
and middle 60s to middle 70s Saturday. Overnight lows will be in the
upper 20s to middle 30s Thursday night, 30s to near 40 Friday night,
and middle 30s to middle 40s Saturday night. Min RH drops into the
teens again for some, but winds currently look to remain below
threshold for critical fire weather conditions.
&&
.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1001 PM MST Sat Feb 24 2024
VFR conditions remain forecasted for each terminal through this
period. LLWS at KMCK due to the remnants of a short wave and is
being picked up by forecast soundings; this should remain away
from the KGLD terminal. Another day of breezy westerly winds is
in store with the strongest winds (around 25-30 knots) is
forecast at KMCK with KGLD occasionally gusting to 20 knots due
to diurnal mixing. Like tonight, winds will significantly
diminish after sunset as the inversion takes hold.
&&
.FIRE WEATHER...
Issued at 326 AM MST Sat Feb 24 2024
Several days of potential Near Critical to Critical Fire Wx
conditions are possible over portions of the region as above normal
temperatures will prevail:
Rest of Today...The area will continue to see a mix of lower to
mid teens for RH through sunset. A Red Flag Warning remains in
effect through 5 PM MST. The remainder of the area is expected
to see near critical fire weather conditions due to the low
humidity values.
Sunday...Downslope W/SW winds will allow for a more widespread
coverage of RH being in the upper single digits to lower teens.
Wind gusts will be lower compared to Saturday, with a range
closer to 15-25 mph. A Fire Weather Watch is in effect for
southwest nebraska and Norton county in Kansas.
Monday...Mid to upper teens for RH are expected, as this is the
best day for well above normal (near record) temperatures.
Decent W/SW downslope is expected to continue, especially
along/west of Highway 25 could bring afternoon gusts into the
25-35 mph range. A localized 35-55 mph gust is possible in
western portions of the CWA, mainly along and west of a Yuma to
Goodland to Leoti. The current RH forecast might be lower in
the aforementioned area based on the strong downslope warming.
Stay tuned.
Tuesday...Cold frontal passage will bring some strong shifting
winds from W/SW to northerly by the afternoon hours. Gusts could
approach the 35-45 mph range. Any focus for fire wx concerns
will be south of the Interstate; however, RH values are
currently forecast to be in the upper 20s to mid 40s.
&&
.CLIMATE...
Issued at 201 PM MST Fri Feb 23 2024
HIGH MINIMUM Temperature Records for Monday, 2/26:
Goodland: 39F in 1986
McCook: 37F in 1995
Burlington: 40F in 1986
Hill City: 36F in 1946
Yuma: 38F in 1958
Also, Near Record to Record High Temperatures are possible on
Monday, February 26th. Here are the potential records with many
being within a couple degrees from current forecast:
Goodland KS..........71F in 1896
McCook NE............77F in 1995
Burlington CO........72F in 1995
Hill City KS.........80F in 1995+
Colby KS.............77F in 1995
Tribune KS...........77F in 1995
Yuma CO..............73F in 1950
A (+) denotes a record in multiple years
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Fire Weather Watch Sunday afternoon for KSZ004.
CO...None.
NE...Fire Weather Watch from Sunday morning through Sunday
afternoon for NEZ079>081.
&&
UPDATE...Trigg
SHORT TERM...JN
LONG TERM...CC
AVIATION...Trigg
FIRE WEATHER...KMK/JN
CLIMATE...JNHazardous weather outlook, Feb 24, 9:09 PM MST, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 909 PM MST Sat Feb 24 2024 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-260415- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 909 PM MST Sat Feb 24 2024 /1009 PM CST Sat Feb 24 2024/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... A Fire Weather Watch is in effect for portions of the region due to near critical fire weather conditions from low humidity, gusty west winds up to 35 mph, and dry fuels mainly along and north of Highway 34 in southwest Nebraska and Norton county in Kansas. Near critical to critical fire weather conditions will be possible Monday and possibly Tuesday as well, with low humidity and stronger westerly winds both days. Blowing dust may be possible across Cheyenne county Colorado Monday afternoon as well resulting in reduced visibilities and poor air quality. A cold front will move through the area on Tuesday, bringing a sudden wind shift creating potentially dangerous fire weather conditions should one be ongoing. In the wake of the front some light snow accumulations through the evening and overnight hours; this may lead to some slick spots on roadways through Wednesday morning impacting the morning commute. .SPOTTER INFORMATION STATEMENT... Spotter activation is not currently anticipated. Spotters are encouraged to report any fires to local dispatch or NWS Goodland.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 1:01 PM MST | Red Flag Warning | GLD | Dundy, Hitchcock, Red Willow | 29 hr |
Nearby
Red Flag Warnings in Nebraska, 2024Red Flag Warnings in Kansas, 2024Red Flag Warnings in Colorado, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.